Alert archive / New York / Frost Advisories in 2005

Frost Advisory 2, NWS Albany, NY

September 23, 2005Hamilton County, Herkimer County, Warren County, New York

NWS Albany, NY issued this frost advisory at Sep 23, 2005, 4:30 AM EDT for Hamilton County, Herkimer County, Warren County, New York. It took effect at Sep 24, 2005, 1:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2005, 4:30 AM EDT (08:30 UTC)
In effect from
Sep 24, 2005, 1:00 AM EDT
Expired
Sep 24, 2005, 8:00 AM EDT
In force
7 hr
Issued by
NWS Albany, NY

Counties Hamilton County, NY, Herkimer County, NY, Warren County, NY

The radar

The Ft Drum radar (KTYX), 103 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2005-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2005-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2224 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KALY 230830
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
430 AM EDT FRI SEP 23 2005


NYZ032-033-042-083-232100-
/X.NEW.KALY.FR.Y.0002.050924T0500Z-050924T1200Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-SOUTHEAST WARREN-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...GLENS FALLS...WEST GLENS FALLS
430 AM EDT FRI SEP 23 2005

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST
ADVISORY FOR NORTHERN HERKIMER...HAMILTON AND WARREN COUNTIES.

COOL CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT.
SKIES WILL BE CLEAR...WINDS WILL BECOME LIGHT AND THE MERCURY WILL
TUMBLE. TEMPERATURES WILL BOTTOM OUT IN THE LOWER TO MID 30S WITH
SOME LOCALES POSSIBLY REACHING THE FREEZING MARK. FROST WILL BEGIN
TO FORM AFTER MIDNIGHT.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
1 follow-up statement
000 
WWUS71 KALY 231947
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
345 PM EDT FRI SEP 23 2005


NYZ032-033-042-083-241200-
/X.NEW.KALY.FR.Y.0002.050924T0500Z-050924T1200Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-SOUTHEAST WARREN-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...GLENS FALLS...WEST GLENS FALLS
345 PM EDT FRI SEP 23 2005

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY CONTINUES A FROST ADVISORY 
FOR NORTHERN HERKIMER...HAMILTON AND WARREN COUNTIES.

COOL CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT.
SKIES WILL BE CLEAR...WINDS WILL BECOME LIGHT AND THE MERCURY WILL 
TUMBLE. TEMPERATURES WILL BOTTOM OUT IN THE LOWER TO MID 30S.  

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at Sep 22, 8:39 PM EDT, 7 hours 51 minutes earlier.

Area forecast discussion, Sep 22, 8:39 PM EDT, 7 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
839 PM EDT THU SEP 22 2005

.SHORT TERM (REST OF TONIGHT)...
UPDATED FORECAST TO REMOVE EARLY EVENING WORDING. POPULATED GRIDS
WITH OBS AND TWEEKED TEMPS AND DEWPOINTS A BIT. ALSO INCREASED
CLOUDS IN NORTHERN ZONES A BIT TO BETTER REFLECT SATELLITE TRENDS.
NO CHANGES TO POPS OR WEATHER AS PREVIOUS FORECAST TRENDS LOOK GOOD.

&&

.PREVIOUS DISCUSSION...
(ISSUED 310 PM EDT THU SEP 22 2005)

SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...RELATIVELY LOW
AMPLITUDE BUT FAST FLOW THE NEXT WEEK. 3 FRONTAL PASSAGE WITH AN
ADDITIONAL SHORT WAVE TO DEAL WITH.

FRONT NUMBER #1 COMES THROUGH LATE TONIGHT AND EARLY FRIDAY MORNING.
WARM 16C+ PLUS H8 AIR NOSING INTO CWA WITH 40-50 KT H8 JET WOULD
CATCH YOU EYE IN MID SUMMER.  BUT AS IS TYPICALLY THE CASE AS YOU
GET INTO LATE SEPTEMBER AND OCTOBER, INSTABILITY IS A QUESTION.
INSTABILITY NOT A QUESTION OUT IN MICHIGAN THIS AFTERNOON IN NOSE OF
MOIST (SURFACE DEWPOINTS 65-70F) LOW LEVEL FLOW.  LOTS OF CG
LIGHTNING SE MICHIGAN. ACTIVITY WILL MOVE INTO MORE STABLE AIR AS IT
HEADS EAST.   FORECAST SHOWALTER/ELEVATED LIS SHOW A LITTLE
INSTABILITY SO HAVE INCLUDED THUNDER POTENTIAL CENTRAL AND NORTH
AREAS. COMPLEX UPPER JET STRUCTURE DOES GENERATE FAVORABLE UPPER
DIVERGENCE FOR A WHILE OVERNIGHT SO DESPITE NAMS LIMITED PRECIP,
PREFERRED HIGHER POPS.  HAVE SCALED LOW CHANCE SE TO LIKELY FAR NW
PORTION. MOISTURE DEPARTS SLOWLY FRIDAY MORNING AND INCLUDED
LINGERING MORNING THREAT.

HIGH PRESSURE WILL BUILD IN FRIDAY NIGHT AND SATURDAY. AIRMASS COOL
BUT NOT UNUSUALLY SO WITH H8 TEMPERATURES BOTTOMING NEAR 5C. SOME
CHANCE OF FROST NORTH COUNTRY AND WILL CONTINUE SIMILAR FORECAST AND
HWO HIGHLIGHT OF SCATTERED FROST.

LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...COLD FRONT #2 CROSSES
AREA LATE SUNDAY NIGHT AND EARLY MONDAY.  MAJOR CHANGE IN 12Z
GUIDANCE WAS TO DELAY ARRIVAL OF PRECIPITATION THREAT CONSIDERABLY.
NAM WOULD KEEP SUNDAY DRY WHILE GFS PRODUCES MEASURABLE...MAINLY
PM.  SLOWER ARRIVAL OF CLOUDS MEANS SATURDAY NIGHT WILL NOT ONLY BE
DRY BUT COOLER THAN PREVIOUSLY FORECAST  GIVEN H8 TEMPS, FORECAST
MOS MINS LOOK A LITTLE COOL BUT HAVE STAYED FAIRLY CLOSE IN ORDER TO
BLEND WITH NEIGHBOR GRIDS.

POPS SUNDAY 30-40% WITH BEST CHANCE OF PRECIP SUNDAY NIGHT AND EARLY
MONDAY, POPS PEAK 50-60ISH SUNDAY NIGHT. HAVE INCLUDED THUNDER WITH
MARGINAL INSTABILITY, MAINLY ELEVATED.  ONCE AGAIN PRETTY STRONG H8
FLOW.

IMPROVING WEATHER MONDAY WITH FRONT #3 WEDNESDAY NIGHT EARLY
THURSDAY. BETWEEN FRONTS #2 AND #3 DID INCLUDE CHANCE POPS IN FAR
NORTH LATE MONDAY NIGHT AND EARLY TUESDAY WITH PASSAGE OF UPPER VORT
MAX AND ASSOCIATED WEAK SURFACE TROUGH.

AVIATION...VFR THIS EVENING.  SCATTERED SHOWERS LATER TONIGHT INTO
FRIDAY MORNING WITH LOCAL MVFR/ISOLD IFR CONDITIONS.  CONDITIONS
AGAIN MAINLY VFR AFTER 15Z FRIDAY. HAVE INCLUDED POSSIBILITY OF
EMBEDDED THUNDER FROM ABOUT 01Z-06Z NORTHWEST TWO THIRDS OF CWA.
SURFACE WINDS SOUTHWEST TO SOUTH 10 TO 20 KNOTS WITH HIGHER GUSTS
INTO THIS EVENING, DIMINISHING AS THE NIGHT GOES ON. WINDS BECOMING
NORTHWEST AFTER FRONTAL PASSAGE.

HYDROLOGY...NO HYDRO PROBLEMS EXPECTED THE NEXT FEW DAYS. THE
RECENT RAIN DID BRING ABOUT SOME RELIEF TO SOIL MOISTURE AND LEVELS
OF OBSERVATION WELLS IN THE ADIRONDACKS HAVE LEVELED OFF FROM
DECLINES EARLIER THIS MONTH. BUT SOUTH AND EAST OF ALBANY MILD
DROUGHT CONDITIONS CONTINUE WITH THE FLOW OF THE HOOSIC AND
HOUSATONIC RIVERS EXTREMELY LOW AND OBSERVATION WELL LEVELS CONTINUE
A STEADY DECLINE. NEITHER THE NAM NOR THE GFS BRINGS MUCH IN THE WAY
OF MOISTURE WITH THE FRONTAL PASSAGE TONIGHT.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.

&&

SHORT TERM...KELCH
Hazardous weather outlook, Sep 22, 10:00 PM EDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBANY NY
1000 PM EDT THU SEP 22 2005

NYZ032-033-042-231115-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
1000 PM EDT THU SEP 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS.

.DAY ONE...TONIGHT.

NON SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT AHEAD OF AN
APPROACHING COLD FRONT

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED FROST IS POSSIBLE FRIDAY NIGHT AS TEMPERATURES ARE
FORECAST TO BOTTOM OUT IN THE LOWER TO MID 30S. ISOLATED FROST
SATURDAY NIGHT. CHANCE OF THUNDERSTORMS SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

MAZ001-NYZ038>041-043-047>054-058-082>084-VTZ013>015-231115-
NORTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
1000 PM EDT THU SEP 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK VALLEY...NORTHERN
CATSKILLS...CAPITAL DISTRICT...SOUTHERN VERMONT AND THE NORTHERN
BERKSHIRES.

.DAY ONE...TONIGHT.

NON SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT AHEAD OF AN
APPROACHING COLD FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
CHANCE OF THUNDERSTORMS SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

CTZ001-013-MAZ025-NYZ059>061-063>066-231115-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
1000 PM EDT THU SEP 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LITCHFIELD COUNTY...
SOUTHERN BERKSHIRE COUNTY... THE MID HUDSON VALLEY AND SOUTHERN
CATSKILLS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

CHANCE OF THUNDERSTORMS SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Frost Advisories in New York, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.